MAUDE Adverse Event Report: SYNTHES ELMIRA 11.0MM TI HELICAL BLADE 100MM; ROD, FIXATION, INTRAMEDULLARY

SYNTHES ELMIRA 11.0MM TI HELICAL BLADE 100MM; ROD, FIXATION, INTRAMEDULLARY
Catalog Number 456.305
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient height reported as (b)(6).Additional product code: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).The devices moved due to the patient falling and not because of a mechanical failure in addition the patient has poor bone quality which lead the bone breakage also.There is no allegation of a complaint against this device; however, because this device is dwelling in the area of the reported event it cannot be disassociated from the reported adverse event.Part 456.305, lot h043643: manufacturing location: (b)(4).Manufacturing date: february 23, 2016.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of devices was processed through the normal manufacturing and inspection operations with no non-conformities noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent revision surgery after a trochanteric fixation nail (tfn) and helical blade migrated.On an unknown date, a patient with poor bone quality (osteoporosis) was originally implanted with a tfn, helical blade and locking bolt to treat a right hip fracture.Subsequently, the patient fell.X-ray on an unknown date showed lateral movement of the tfn and helical blade and breakage of the lateral cortex of the bone.On (b)(6) 2017, the tfn, helical blade and locking bolt were explanted and the patient was revised to a six-hole 4.5 millimeter locking compression plate proximal femur plate and screws and chronos bone void filler.There was no surgical delay.The procedure was successfully completed.The patient outcome was reported as stable.This is report 2 of 3 for (b)(4).

Brand Name
11.0MM TI HELICAL BLADE 100MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6303482
Report Number3003506883-2017-10014
Device Sequence Number425243
Product Code HSB
UDI-Device Identifier10886982226716
UDI-Public(01)10886982226716(10)H043643
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number456.305
Device Lot NumberH043643
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2017
Initial Report FDA Received Date02/06/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight108